MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 12f amulet delivery system.The procedure was described as uncomplicated.Pre-operative planning included 3mensio and feops assessments and no pericardial effusion was noted prior to the procedure.A routine transseptal puncture was performed at an inferior/superior location.During the procedure, the patient remained in af/sr, and the activated clotting time (act) was maintained above 300 seconds throughout.The patient had been taking oral anticoagulation and aspirin prior to the procedure, and this regimen continued at the time the later pericardial effusion was detected.Heparin was administered intra-procedurally, with 5,000 units initially followed by an additional 2,000 units.No protamine or other reversal agents were used.The wire position was maintained in the left upper pulmonary vein, and there were no multiple wire or delivery sheath exchanges.The left atrial pressure at the time of the procedure was 11 mmhg.A wire was not placed in the left atrial appendage at any point.The first device was partially recaptured once and fully recaptured once, then removed due to missizing.A second 22 mm amulet device was implanted and deployed successfully on the first attempt.Approximately two weeks later, the patient developed a pericardial effusion.As the implanting physician was on leave, the patient was managed by physicians in the coronary care unit.On (b)(6) 2026, a cardiac surgeon performed a pericardial tap, during which 800 ml of serous fluid was drained.The physicians did not conclude that cardiac tamponade was present.It was reported that the physician believed the patient¿s underlying medical condition predisposed them to the development of the effusion, and that the event was not related to the abbott device.The patient was subsequently discharged from the hospital on (b)(6) 2026.
 
Additional Manufacturer Narrative
An event of pericardial effusion post procedure was reported.A device return evaluation could not be performed because the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, the reported pericardial effusion could not be conclusively determined.Information from the field indicated that patient comorbidities may have contributed to the event; however, this cannot be confirmed.The reported unexpected medical intervention, and hospitalization were the result of case-specific circumstances, as pericardiocentesis was performed for the pericardial effusion and the patient required prolonged hospitalization.There is no indication of a product quality issue related to the device¿s labeling, design, or manufacturing.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 12f amulet delivery system.The procedure was described as uncomplicated.Pre-operative planning included 3mensio and feops assessments and no pericardial effusion was noted prior to the procedure.A routine transseptal puncture was performed at an inferior/superior location.During the procedure, the patient remained in af/sr, and the activated clotting time (act) was maintained above 300 seconds throughout.The patient had been taking oral anticoagulation and aspirin prior to the procedure, and this regimen continued at the time the later pericardial effusion was detected.Heparin was administered intra-procedurally, with (b)(4) units initially followed by an additional (b)(4) units.No protamine or other reversal agents were used.The wire position was maintained in the left upper pulmonary vein, and there were no multiple wire or delivery sheath exchanges.The left atrial pressure at the time of the procedure was 11 mmhg.A wire was not placed in the left atrial appendage at any point.The first device was partially recaptured once and fully recaptured once, then removed due to missizing.A second 22 mm amulet device was implanted and deployed successfully on the first attempt.Approximately two weeks later, the patient developed a pericardial effusion.As the implanting physician was on leave, the patient was managed by physicians in the coronary care unit.On (b)(6) 2026, a cardiac surgeon performed a pericardial tap, during which 800 ml of serous fluid was drained.The physicians did not conclude that cardiac tamponade was present.It was reported that the physician believed the patient¿s underlying medical condition predisposed them to the development of the effusion, and that the event was not related to the abbott device.The patient was subsequently discharged from the hospital on (b)(6) 2026.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24298684
Report Number2135147-2026-00749
Device Sequence Number10165402
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)291130(10)10640696
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10640696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient Weight70 KG